Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 361, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 9, 2015, 7:10 PM EDT for Bartow County, Cherokee County, Pickens County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2015, 7:10 PM EDT (23:10 UTC)
- Expired
- Sep 9, 2015, 8:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Cherokee County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 7:15 PM EDT | HAIL 1 | 1 Sw Gum Springs, GA | PUBLIC REPORTED HAIL UP TO ONE INCH AND A FEW BRANCHES DOWN JUST OUTSIDE OF WHITE NEAR GUM SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741
WUUS52 KFFC 092310
SVRFFC
GAC015-057-227-100000-
/O.NEW.KFFC.SV.W.0361.150909T2310Z-150910T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT WED SEP 9 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA...
NORTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
NORTHEASTERN BARTOW COUNTY IN NORTHWESTERN GEORGIA...
* UNTIL 800 PM EDT
* AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE...OR
13 MILES NORTH OF CARTERSVILLE...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JASPER...BALL GROUND...WHITE...WALESKA...PINE LOG...FUNKHOUSER...
SALACOA VALLEY AND TALMADGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3449 8447 3432 8437 3428 8484 3436 8486
3440 8475 3440 8473 3441 8470 3441 8465
3443 8465
TIME...MOT...LOC 2310Z 243DEG 10KT 3435 8473
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
684
WWUS52 KFFC 092336
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT WED SEP 9 2015
GAC015-092345-
/O.CAN.KFFC.SV.W.0361.000000T0000Z-150910T0000Z/
BARTOW GA-
736 PM EDT WED SEP 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTOW COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF
BARTOW COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3449 8447 3432 8437 3430 8465 3435 8465
3435 8464 3436 8465 3443 8465
TIME...MOT...LOC 2335Z 259DEG 18KT 3437 8458
$$
GAC057-227-100000-
/O.CON.KFFC.SV.W.0361.000000T0000Z-150910T0000Z/
PICKENS GA-CHEROKEE GA-
736 PM EDT WED SEP 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN PICKENS AND NORTHWESTERN CHEROKEE COUNTIES...
AT 735 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALESKA...OR
10 MILES NORTHWEST OF CANTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JASPER...BALL GROUND...WALESKA...SALACOA VALLEY AND TALMADGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3449 8447 3432 8437 3430 8465 3435 8465
3435 8464 3436 8465 3443 8465
TIME...MOT...LOC 2335Z 259DEG 18KT 3437 8458
HAIL...<.75IN
WIND...60MPH
$$484
WWUS52 KFFC 092355
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT WED SEP 9 2015
GAC057-227-100003-
/O.EXP.KFFC.SV.W.0361.000000T0000Z-150910T0000Z/
PICKENS GA-CHEROKEE GA-
755 PM EDT WED SEP 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PICKENS AND
NORTHWESTERN CHEROKEE COUNTIES WILL EXPIRE AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM EDT.
HOWEVER... THE STORM REMAINS STRONG NEAR TALMADGE OR JUST SOUTHWEST
OF JASPER... AND GUSTY WINDS AND HEAVY RAIN ARE STILL LIKELY WITH
THIS THUNDERSTORM.
LAT...LON 3449 8447 3432 8437 3430 8465 3435 8465
3435 8464 3436 8465 3443 8465
TIME...MOT...LOC 2352Z 243DEG 10KT 3437 8458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:18 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 9, 3:18 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT WED SEP 9 2015 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... MODELS CONTINUE IN AGREEMENT WITH THE TROPICAL LOW PULLING NORTHEAST OUT OF THE CWA THIS AFTERNOON. RESIDUAL MOISTURE WILL KEEP SHOWERS/TSTORMS GOING THROUGH SUNSET...THEN THERE SHOULD BE A DIMINISHING IN THE ACTIVITY. A STRONG SHORT WAVE MOVING THROUGH THE MISSISSIPPI VALLEY WILL MOVE INTO THE TENNESSEE VALLEY LATE TONIGHT AND THURSDAY BRINGING AN INCREASING CHANCE OF SHOWERS/TSTORMS TO THE CWA. WILL BRING POPS BACK TO LIKELY LATE TONIGHT ACROSS EXTREME NORTH GA...SPREADING THE LIKELY POPS INTO PARTS OF CENTRAL AND ALL OF NORTH GA DURING THE DAY THURSDAY. THERE SHOULD BE A HIGHER RISK OF THUNDERSTORMS...AND WITH THE TROPICAL MOISTURE REMAINING OVER THE CWA...BRIEF HEAVY RAIN WILL BE POSSIBLE. THIS COULD BE ENOUGH TO PRODUCE SOME BRIEF LOCALIZED FLOODING. THIS WILL DRIFT INTO CENTRAL GEORGIA THURSDAY NIGHT KEEPING LIKELY POPS GOING ACROSS PARTS OF THE CWA. WITH ABUNDANT LOW LEVEL MOISTURE AROUND TONIGHT...WILL BE GOING CLOSE TO PERSISTENCE ON LOWS TONIGHT. GUIDANCE IN AGREEMENT ON MAX TEMPS THURSDAY WITH CLOSE TO PERSISTENCE TEMPS FOR LOWS ON THURSDAY NIGHT. 17 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. SLOW MOVING COLD FRONT APPROACHING THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL TROUGH WEAKENS AS IT MOVES OVER THE AREA. AN AXIS OF DEEP MOISTURE WILL BE ASSOCIATED. THIS WILL KEEP PRECIP CHANCES ON THE HIGH SIDE OF THINGS FOR A LARGE PORTION OF THE AREA...ESPECIALLY ON FRIDAY. MODELS SIMILAR WITH A LARGE UPPER LOW/TROUGH DEVELOPING FRIDAY WITH AN UPPER LOW MOVING TO THE OH VALLEY AREA SUNDAY MORNING AND MOVING TO THE NE STATES/SE CANADA LATE MONDAY AS SURFACE HIGH PRESSURE MOVES TO THE SOUTHERN APPALACHIANS. THE MOVEMENT OF THE UPPER SYSTEM CAUSES A COLD FRONT TO MOVE ACROSS THE AREA ON SATURDAY...USHERING IN A COLDER AND DRIER AIRMASS FOR THE SECOND HALF OF THE WEEKEND AND START OF NEXT WEEK. FORECAST TEMPERATURES FALLING BELOW NORMAL STARTING WITH SATURDAYS HIGHS...WITH LOWS IN THE 50S FOR A LARGE PORTION OF THE AREA SUNDAY AND MONDAY MORNINGS. 01 && .AVIATION... 18Z UPDATE... NO MAJOR CHANGES FROM THE PREVIOUS FORECAST. SHOWERS AND ISOLATED TSRA DEVELOPING AND WILL CONTINUE ACROSS NORTH GA WITH A LITTLE LESS COVERAGE ACROSS CSG/MCN. PRECIP WILL DIMINISH AFTER SUNSET. SHRA/TSRA WILL INCREASE ACROSS NORTHWEST GA LATE TONIGHT/THURSDAY MORNING IN ADVANCE OF A SHORT WAVE...BRINGING SCATTERED TO WIDESPREAD SHRA AND ISOLATED TSRA TO ATL/AHN LATE THUR MORNING. CIGS WILL BECOME VFR ALL AREAS THIS AFTERNOON...BECOMING MVFR LATE TONIGHT WITH A SLOW RISE TO VFR BY 18Z THU. WINDS WILL REMAIN LIGHT SOUTHWEST THROUGH THURSDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON CIGS TONIGHT MEDIUM ON TIMING OF PRECIP THURS HIGH ON REMAINING ELEMENTS 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 86 70 84 / 70 60 60 50 ATLANTA 72 84 70 82 / 70 60 60 50 BLAIRSVILLE 66 78 66 79 / 70 70 60 40 CARTERSVILLE 71 84 69 83 / 70 70 60 50 COLUMBUS 73 87 73 84 / 40 60 60 60 GAINESVILLE 70 82 69 82 / 70 70 60 40 MACON 72 89 72 85 / 40 50 60 60 ROME 70 83 67 84 / 70 70 60 40 PEACHTREE CITY 72 83 71 82 / 60 60 60 50 VIDALIA 73 91 74 88 / 40 30 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....01 AVIATION...17
Hazardous weather outlook, Sep 9, 12:13 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT WED SEP 9 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1213 PM EDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WEATHER HAZARDS EXPECTED... BRIEF GUSTY WINDS...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAIN. DISCUSSION... TROPICAL MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS THE STATE THROUGH TONIGHT. WITH DAYTIME HEATING THIS AFTERNOON EXPECT SHOWERS AND THUNDERSTORMS TO BECOME WIDESPREAD ACROSS THE AREA. INSTABILITIES ARE WEAK TO MARGINAL SO NOT EXPECTING ANY STORMS TO REACH SEVERE LIMITS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 9, 4:59 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT WED SEP 9 2015
GAZ033-034-045-092145-
DEKALB GA-NORTH FULTON GA-GWINNETT GA-
459 PM EDT WED SEP 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...NORTH
FULTON AND NORTHWESTERN GWINNETT COUNTIES UNTIL 545 PM EDT...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR DORAVILLE...OR 12
MILES NORTH OF DECATUR...MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...ROSWELL...DUNWOODY...DULUTH...
SUWANEE...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE...BERKELEY
LAKE...NORTH ATLANTA AND MECHANICSVILLE.
LAT...LON 3408 8401 3391 8400 3388 8441 3398 8438
3405 8411 3405 8410 3406 8408
TIME...MOT...LOC 2058Z 255DEG 15KT 3395 8427Special weather statement, Sep 9, 5:09 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED SEP 9 2015
GAZ093-104-105-092145-
SUMTER GA-MACON GA-DOOLY GA-
509 PM EDT WED SEP 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMTER...SOUTHERN
MACON AND NORTHWESTERN DOOLY COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR OGLETHORPE...MOVING
EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OGLETHORPE...MONTEZUMA...BYROMVILLE...ANDERSONVILLE...LILLY...
DOOLING...FOUNTAINVILLE...ANDERSONVILLE NATIONAL HISTORIC...CLEARVIEW
AND PENNINGTON.
LAT...LON 3214 8417 3229 8417 3242 8384 3238 8384
3238 8386 3236 8386 3236 8385 3229 8385
3229 8384 3215 8384
TIME...MOT...LOC 2108Z 254DEG 17KT 3223 8407Special weather statement, Sep 9, 6:02 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT WED SEP 9 2015
GAZ019-020-092245-
BARTOW GA-FLOYD GA-
602 PM EDT WED SEP 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 645 PM EDT...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
TAYLORSVILLE...OR 9 MILES SOUTHEAST OF ROME...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...EUHARLEE...KINGSTON...TAYLORSVILLE...
CASSVILLE...LINDALE...SENEY AND STILESBORO.
LAT...LON 3432 8487 3408 8482 3408 8505 3410 8505
3410 8512 3408 8512 3408 8515 3410 8516
3410 8525 3422 8526
TIME...MOT...LOC 2202Z 261DEG 16KT 3415 8508Special weather statement, Sep 9, 6:08 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT WED SEP 9 2015
GAZ025-034-035-092245-
GWINNETT GA-BARROW GA-JACKSON GA-
608 PM EDT WED SEP 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT...BARROW
AND SOUTHWESTERN JACKSON COUNTIES UNTIL 645 PM EDT...
AT 608 PM EDT...A STRONG THUNDERSTORM WAS OVER AUBURN...OR NEAR
WINDER...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...WINDER...JEFFERSON...SUGAR HILL...SUWANEE...BUFORD...
BRASELTON...AUBURN...DACULA...GRAYSON...STATHAM...ARCADE...
HOSCHTON...BETHLEHEM...PENDERGRASS...CARL...CHATEAU ELAN...COUNTY
LINE...RUSSELL AND FORT YARGO STATE PARK.
LAT...LON 3419 8358 3397 8353 3390 8365 3390 8376
3391 8377 3393 8380 3390 8384 3389 8402
3408 8405 3411 8390 3410 8387 3414 8381
TIME...MOT...LOC 2208Z 254DEG 21KT 3403 8381Special weather statement, Sep 9, 6:48 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED SEP 9 2015
GAZ020-021-092330-
BARTOW GA-CHEROKEE GA-
648 PM EDT WED SEP 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW AND CHEROKEE
COUNTIES UNTIL 730 PM EDT...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARTERSVILLE...MOVING
EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CARTERSVILLE...WOODSTOCK...HOLLY SPRINGS...EUHARLEE...
EMERSON...BALL GROUND...WHITE...WALESKA...KINGSTON...BUFFINGTON...
CASSVILLE...LEBANON...UNION HILL...RED TOP MOUNTAIN STATE PARK...
BRIDGEMILL...LAKE ARROWHEAD...HOBGOOD PARK...KELLOGG CREEK AND
HICKORY FLAT.
LAT...LON 3438 8454 3438 8444 3439 8444 3439 8443
3438 8442 3438 8440 3412 8437 3412 8439
3411 8440 3411 8442 3408 8442 3409 8491
3423 8495
TIME...MOT...LOC 2247Z 251DEG 12KT 3420 8471Special weather statement, Sep 9, 6:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT WED SEP 9 2015
GAZ025-035>037-047-092345-
OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-WALTON GA-
654 PM EDT WED SEP 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCONEE...SOUTHEASTERN
BARROW...CLARKE...SOUTHEASTERN JACKSON AND NORTHEASTERN WALTON
COUNTIES UNTIL 745 PM EDT...
AT 654 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETHLEHEM...OR 7 MILES
SOUTH OF WINDER...MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...WATKINSVILLE...ATHENS...STATHAM...ARCADE...WINTERVILLE...
BOGART...NORTH HIGH SHOALS...BETHLEHEM...HULL...ATHENS-CLARKE COUNTY
(BALANCE)...WHITEHALL...GRATIS...BEECHWOOD HILLS...BEAR CREEK
RESERVOIR...SANDY CREEK RECREATION AREA...CAMPTON...BOLD SPRINGS...
STATE BOTANICAL GARDEN OF GA AND BARRETTS MILL.
LAT...LON 3406 8338 3405 8339 3403 8332 3400 8328
3400 8327 3398 8327 3397 8326 3384 8334
3382 8377 3392 8381 3408 8350
TIME...MOT...LOC 2254Z 250DEG 12KT 3390 8367The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:18 PM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Pike | 27 min |
| Sep 8, 8:42 PM EDT | Special Weather Statement | FFC | Henry | 33 min |
| Sep 8, 8:47 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Sep 8, 9:15 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Sep 8, 9:17 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Sep 8, 9:19 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Sep 8, 9:47 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Taliaferro, Warren | 28 min |
| Sep 9, 3:11 PM EDT | Special Weather Statement | FFC | Coweta | 49 min |
| Sep 9, 3:33 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Sep 9, 3:37 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 23 min |
| Sep 9, 3:59 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 31 min |
| Sep 9, 4:05 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 40 min |
| Sep 9, 4:35 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Sep 9, 4:46 PM EDT | Special Weather Statement | FFC | Wilkes | 14 min |
| Sep 9, 4:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Sep 9, 5:09 PM EDT | Special Weather Statement | FFC | Macon | 36 min |
| Sep 9, 6:02 PM EDT | Special Weather Statement | FFC | Floyd | 43 min |
| Sep 9, 6:08 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 37 min |
| Sep 9, 6:48 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 42 min |
| Sep 9, 6:54 PM EDT | Special Weather Statement | FFC | Clarke | 51 min |
| Sep 9, 7:40 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Sep 9, 7:43 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.